Alert archive / Nevada / High Wind Warnings in 2022
High Wind Warning 2, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 11, 2022, 3:56 AM PDT for 5 counties in Nevada. It took effect at Apr 11, 2022, 11:00 AM PDT. It was in force for 15 hr. 41 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2022, 3:56 AM PDT (10:56 UTC)
- In effect from
- Apr 11, 2022, 11:00 AM PDT
- Expired
- Apr 12, 2022, 1:55 AM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 11:11 AM PDT | NON-TSTM WND GST 59 | 3 Wsw Great Basin Np, NV | MESONET STATION MTHN2 MATHER RAWS. |
| Apr 11, 1:20 PM PDT | HIGH SUST WINDS 46 | 3 Ese Beowawe, NV | MESONET STATION UP972 3.2 E BEOWAWE (UPR) STATION ELEVATION: 4734 FT. |
| Apr 11, 1:30 PM PDT | HIGH SUST WINDS 40 | 34 Wnw Grass Valley, NV | MESONET STATION NANV 39.7 SW BATTLE MOUNTAIN (DRI) STATION ELEVATION: 4871 FT. |
| Apr 11, 1:35 PM PDT | NON-TSTM WND GST 62 | 7 W Austin, NV | AWOS STATION KTMT AUSTIN. |
| Apr 11, 1:35 PM PDT | NON-TSTM WND GST 62 | 7 W Austin, NV | MESONET STATION KTMT AUSTIN AIRPORT. |
| Apr 11, 1:37 PM PDT | NON-TSTM WND GST 58 | 2 Ne Emigrant Pass, NV | MESONET STATION EMRNV 2.0 NE EMIGRANT PASS (NV DOT). |
| Apr 11, 1:38 PM PDT | HIGH SUST WINDS 41 | 1 Ne Ryndon, NV | MESONET STATION DW6485 ELKO STATION ELEVATION: 5229 FT. |
| Apr 11, 1:38 PM PDT | NON-TSTM WND GST 65 | 17 Ssw New Pass Summit, NV | MESONET STATION GRVN2 DESATOYA MOUNTAIN RAWS. |
| Apr 11, 1:39 PM PDT | NON-TSTM WND GST 58 | 7 S Argenta, NV | MESONET STATION BATN2 BEACON LIGHT RAWS. |
| Apr 11, 1:45 PM PDT | NON-TSTM WND GST 58 | 10 Nw Mercury, NV | ARL SORD SITE AREA 27 MEASURED A WIND GUST OF 58 MPH AT 1345. |
| Apr 11, 1:45 PM PDT | NON-TSTM WND GST 58 | 10 Nw Mercury, NV | THE AREA 27 SORD SITE REACHED 58 MPH AT 145 PM. |
| Apr 11, 1:45 PM PDT | NON-TSTM WND GST 58 | 10 Nw Mercury, NV | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM 10 NW MERCURY. ARL SORD SITE AREA 27 MEASURED OVER 58 MPH FROM 1345 TO 1459. PEAK GUST 62 MPH AT 1430. |
| Apr 11, 1:45 PM PDT | NON-TSTM WND GST 58 | 10 Nw Mercury, NV | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM 10 NW MERCURY. ARL SORD SITE AREA 27 MEASURED OVER 58 MPH FROM 1345 TO 1714. PEAK GUST 63 MPH AT 1615. |
| Apr 11, 1:46 PM PDT | HIGH SUST WINDS 42 | 1 Ene Deeth, NV | MESONET STATION UP011 1.4 NE DEETH (UPR) STATION ELEVATION: 5355 FT. |
| Apr 11, 1:50 PM PDT | NON-TSTM WND GST 62 | 6 Nne Ryndon, NV | MESONET STATION AS326 COAL MINE CANYON N7NNV CWOP. |
| Apr 11, 2:39 PM PDT | NON-TSTM WND GST 59 | 14 Wsw Pinto Summit, NV | MESONET STATION COMN2 COMBS CANYON RAWS. |
| Apr 11, 2:39 PM PDT | NON-TSTM WND GST 68 | 32 Nne New Pass Summit, NV | MESONET STATION RBTN2 RED BUTTE RAWS. |
| Apr 11, 2:41 PM PDT | NON-TSTM WND GST 69 | 8 E Tonopah, NV | ASOS STATION KTPH TONOPAH AIRPORT ASOS. |
| Apr 11, 2:56 PM PDT | NON-TSTM WND GST 58 | 1 Wnw Pequop Summit, NV | MESONET STATION PQRNV 0.6 W PEQUOP SUMMIT (NV DOT). |
| Apr 11, 3:18 PM PDT | NON-TSTM WND GST 81 | 2 E Austin, NV | MESONET STATION AUSNV 1.5 E AUSTIN (NV DOT). |
| Apr 11, 3:19 PM PDT | NON-TSTM WND GST 61 | 13 Ene Hickison Summit, NV | MESONET STATION BFTNV 12.8 E HICKISON SUMMIT (NV DOT). |
| Apr 11, 3:38 PM PDT | NON-TSTM WND GST 58 | 7 Se Grass Valley, NV | MESONET STATION COIN2 COILS CREEK RAWS. |
| Apr 11, 3:42 PM PDT | NON-TSTM WND GST 64 | Eureka Airport, NV | AWOS STATION KP68 EUREKA AIRPORT ASOS. |
| Apr 11, 3:50 PM PDT | NON-TSTM WND GST 60 | Ely Airport, NV | MESONET STATION CMP25 ELY AIRPORT (CEMP). |
| Apr 11, 4:01 PM PDT | NON-TSTM WND GST 74 | Ely Airport, NV | ASOS STATION KELY ELY AIRPORT ASOS. |
| Apr 11, 4:22 PM PDT | NON-TSTM WND GST 78 | 13 Wsw Preston, NV | MESONET STATION CRTNV 13.5 SW PRESTON (NV DOT). |
| Apr 11, 4:47 PM PDT | NON-TSTM WND GST 73 | 17 Nne Blue Eagle Ranch, NV | MESONET STATION CCRN2 CURRANT CREEK RAWS. |
| Apr 11, 4:56 PM PDT | NON-TSTM WND GST 59 | 12 Sse Ely, NV | MESONET STATION SCHNV 12.1 SE ELY (NV DOT). |
| Apr 11, 5:00 PM PDT | NON-TSTM WND GST 81 | 42 Ese Manhattan, NV | MESONET STATION CMP26 WARM SPRINGS SUMMIT. |
| Apr 11, 5:19 PM PDT | NON-TSTM WND GST 63 | 11 Nw Great Basin Np, NV | MESONET STATION SACNV 12.2 NW GREAT BASIN NATION (NV DOT). |
| Apr 11, 5:27 PM PDT | NON-TSTM WND GST 59 | 11 Ene Lund, NV | MESONET STATION CTLN2 CATTLE CAMP RAWS. |
| Apr 11, 6:03 PM PDT | NON-TSTM WND GST 69 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY RAWS. |
| Apr 11, 6:28 PM PDT | NON-TSTM WND GST 61 | 7 Nw West Wendover, NV | MESONET STATION PPRNV 7.3 NW WEST WENDOVER (NV DOT). |
| Apr 11, 6:30 PM PDT | NON-TSTM WND GST 59 | 15 Nnw Amargosa Valley, NV | YUCCA MOUNTAIN ARL SORD SITE IN NEVADA GUSTED ABOVE 58 MPH FROM 1830 TO 1859. PEAK GUST 59 MPH AT 1845. |
| Apr 11, 7:00 PM PDT | NON-TSTM WND GST 66 | 36 Ene Beatty, NV | AREA 12 ARL SORD SITE IN NEVADA GUSTED ABOVE 58 MPH AT 1900 AND CONTINUES TO GUST ABOVE 58 MPH. PEAK GUST SO FAR 66 MPH AT 1900. |
| Apr 11, 7:00 PM PDT | NON-TSTM WND GST 66 | 36 Ene Beatty, NV | UPDATES PREVIOUS NON-TSTM WND GST REPORT FROM 36 ENE BEATTY. AREA 12 ARL SORD SITE IN NEVADA GUSTED ABOVE 58 MPH BETWEEN 1900 AND 1929. PEAK GUST 66 MPH AT 1900. |
| Apr 11, 7:23 PM PDT | NON-TSTM WND GST 63 | 6 S Clover Valley, NV | MESONET STATION WSPNV 6.3 S CLOVER VALLEY (NV DOT). |
| Apr 11, 7:38 PM PDT | NON-TSTM WND GST 67 | 4 Ssw Ruby Valley, NV | MESONET STATION RBYNV 4.1 SW RUBY VALLEY (NV DOT). |
| Apr 11, 8:39 PM PDT | HIGH SUST WINDS 40 | 4 Ne Great Basin Np, NV | MESONET STATION BKRNV 4.2 NW BAKER (NV DOT) STATION ELEVATION: 5612 FT. |
| Apr 11, 9:00 PM PDT | NON-TSTM WND GST 67 | 36 Ssw Rachel, NV | CLIMAX MINE ARL SORD SITE IN NEVADA GUSTED OVER 58 MPH AT 2100. PEAK GUST OF 67 MPH AT 2115. |
| Apr 11, 10:00 PM PDT | NON-TSTM WND GST 73 | 15 Nnw Amargosa Valley, NV | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 15 NNW AMARGOSA VALLEY. YUCCA MOUNTAIN ARL SORD SITE IN NEVADA GUSTED ABOVE 58 MPH FROM 1830 TO 1859. PEAK GUST 59 MPH AT 1845. UPDATE... WINDS SHIFTED FROM THE WSW TO THE NW AROUND 2145. GUSTS IN EXCESS OF 58 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5226 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
666 WWUS75 KLKN 111056 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 356 AM PDT Mon Apr 11 2022 NVZ037-120200- /O.UPG.KLKN.WI.Y.0010.220411T1800Z-220412T0600Z/ /O.NEW.KLKN.HW.W.0002.220411T1800Z-220412T0300Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 356 AM PDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ040-120200- /O.UPG.KLKN.WI.Y.0010.220411T1800Z-220412T1800Z/ /O.NEW.KLKN.HW.W.0002.220411T1800Z-220412T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 356 AM PDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM this morning to 5 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-035-039-041-120200- /O.UPG.KLKN.WI.Y.0010.220411T2100Z-220412T0600Z/ /O.NEW.KLKN.HW.W.0002.220411T2000Z-220412T0600Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 356 AM PDT Mon Apr 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 45 mph with gusts up to 70 mph expected. * WHERE...Southeastern Elko County, White Pine County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-036-038-120200- /O.EXT.KLKN.WI.Y.0010.220411T1800Z-220412T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 356 AM PDT Mon Apr 11 2022 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
4 follow-up statements
964 WWUS75 KLKN 112014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 114 PM PDT Mon Apr 11 2022 NVZ040-121115- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 114 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM this morning to 5 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-035-039-041-120600- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0600Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 114 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 45 mph with gusts up to 70 mph expected. * WHERE...Southeastern Elko County, White Pine County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ037-120300- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0300Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 114 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ030-036-038-120300- /O.CON.KLKN.WI.Y.0010.000000T0000Z-220412T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 114 PM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County, Northern Lander County and Northern Eureka County and Southwest Elko County. * WHEN...From 11 AM this morning to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
857 WWUS75 KLKN 120254 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 754 PM PDT Mon Apr 11 2022 NVZ037-120400- /O.EXP.KLKN.HW.W.0002.000000T0000Z-220412T0300Z/ Southern Lander County and Southern Eureka County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass 754 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have subsided below warning criteria and will continue to subside overnight. Therefore, the warning has been allowed to expire. $$ NVZ030-036-038-120400- /O.EXP.KLKN.WI.Y.0010.000000T0000Z-220412T0300Z/ Humboldt County-Northern Lander County and Northern Eureka County- Southwest Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, and Spring Creek 754 PM PDT Mon Apr 11 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have subsided below advisory criteria and will continue to subside overnight. Therefore, the advisory has been allowed to expire. $$ NVZ040-121200- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 754 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...From 11 AM this morning to 5 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-035-039-041-120600- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T0600Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 754 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 25 to 45 mph with gusts up to 70 mph expected. * WHERE...Southeastern Elko County, White Pine County, South Central Elko County and Northeastern Nye County. * WHEN...From 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
587 WWUS75 KLKN 120551 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1051 PM PDT Mon Apr 11 2022 NVZ033-035-039-041-120700- /O.EXP.KLKN.HW.W.0002.000000T0000Z-220412T0600Z/ Southeastern Elko County-White Pine County- South Central Elko County-Northeastern Nye County- Including the cities of West Wendover, Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Ruby Lake, Oasis, Blue Eagle Ranch, and Duckwater 1051 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds have subsided below warning criteria and will continue to subside overnight. Therefore, the warning has been allowed to expire. $$ NVZ040-121200- /O.CON.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 1051 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Northwestern Nye County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of blowing snow and or blowing dust are likely during this event, which may result in reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
030 WWUS75 KLKN 120855 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 155 AM PDT Tue Apr 12 2022 NVZ040-121000- /O.CAN.KLKN.HW.W.0002.000000T0000Z-220412T1200Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 155 AM PDT Tue Apr 12 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have decreased and have fallen below warning and even advisory criteria, therefore the high wind warning is cancelled. $$ NVZ031-033-130000- /O.NEW.KLKN.WI.Y.0011.220412T0855Z-220413T0000Z/ Northern Elko County-Southeastern Elko County- Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, and West Wendover 155 AM PDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Elko County and Southeastern Elko County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Dangerous cross winds possible, especially on north to south roadways. * ADDITIONAL DETAILS...Winds could lead to blowing and drifting snow, especially on higher passes and summits, leading to hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 10, 2:47 PM PDT, 13 hours 9 minutes earlier.
Area forecast discussion, Apr 10, 2:47 PM PDT, 13 hours 9 minutes before
Area Forecast Discussion National Weather Service Elko NV 247 PM PDT Sun Apr 10 2022 .SYNOPSIS...Light snow showers move into northern Humboldt and northern Elko counties tonight. Showers and a few thunderstorms will expand across all of northern NV on Monday, turning to all snow showers by evening behind a cold front. Gusty winds are expected on Monday, strongest in central Nevada. && .SHORT TERM...Tonight through Tuesday night A long wave trof is in place over much of the U.S. Some moisture will be advecting into northern Nevada tonight into early Monday morning in the warm sector of a system as it moves into Oregon/Washington. This will allow for some showers, mainly north of I-80, and best concentrated in northern Elko and northern Humboldt Counties. Snow levels will be low enough for snow in these areas into the early morning. A cold front will be moving through Nevada late in the afternoon and early evening, bringing showers with it. The bulk of the precipitation will remain in northern Nevada, though some showers are possible in central Nevada, anywhere from about US Hwy 50 and north. Snow levels on Monday afternoon are expected to rise to around 5500 to 6000 feet in the afternoon in Elko County, and 6500 to 7000 feet in central Nevada, which will limit snowfall accumulations to passes and higher valleys during the afternoon, and therefore Winter Weather Advisories remain in effect for northern Elko County from 6000 feet and above as well as the Ruby Mountains. There is enough instability for some isolated thunderstorms on Monday afternoon as the cold front moves through. There is a 20% chance for some snow squall conditions in the vicinity of the front, which could rapidly drop visibility as rain quickly changes over to snow and winds strengthen, creating hazardous road conditions as roads quickly ice up. Thunderstorms could also provide graupel or hail. Snow levels will rapidly drop behind the front late in the afternoon and into the evening, and any post-frontal showers will provide for an inch or 2 of snow in the valleys of northern Nevada into the overnight hours on Monday night. A strong jet accompanies the system and strong gusty westerly winds are expected ahead of the front on Monday, especially in central Nevada, and then northwest winds behind the front on Monday night and Tuesday. Wind Advisories are in effect for Monday into Monday night. Areas of blowing dust is expected in central Nevada ahead of the front, and some blowing snow will be occurring in northern Nevada behind the front, especially in higher elevations. High temperatures ahead of the front on Monday will be in the 40's and 50's in northern Nevada and the mid 50's to upper 60's in central Nevada. Lows Monday night, however, will quickly drop into the teens through the lower 20's behind the front. As additional shortwaves move through the longwave on Monday night into Tuesday night, scattered snow showers are expected, again, mainly north of US Hwy 50. Valleys could see up to an additional inch or snow of snow. Much cooler highs are expected, in the mid 20's to mid 30's on Tuesday. Northwest winds will be gusty, especially in the northeast corner of Nevada. Lows will drop into the teens for most valleys Tuesday night. .LONG TERM...Wednesday to next Sunday Unsettled conditions will continue to dominate through next Thursday as a series of troughs move through northern and central Nevada. Scattered snow showers are likely Wednesday across northern Nevada with trace accumulations in the mountains and summits. Although a drop from earlier in the week, north to northwesterly winds will remain breezy Wednesday too across northern and central Nevada with gusts ranging from 20 to 25 mph. The highest gusts are trending to be over Humboldt and Elko counties. Thursday is trending to include a wider area of precipitaion with a chance of rain and snow showers for areas north of HWY 50. Confidence is moderate on the location and timing of this precipitation. Wind gusts throughout northern and central Nevada could range from 20 to 30 mph Thursday. Morning lows will range from 10s/20s to 20s/30s with daytime highs in the 40s/50s in northern Nevada and 50s/60s in central Nevada. The likelihood of continued precipitation on Friday, Saturday and Sunday are more uncertain. A ridge could begin to build into northern Nevada late Friday and remain through most of the weekend. Alternatively, some models and ensembles are hinting a continued unsettled conditions resulting in the chance of scattered snow and rain showers during most of these days. Therefore, low confidence exists regarding the likelihood of continued precipitation the end of the work week and next weekend. Daytime highs in the 40s/50s in northern Nevada and 50s/60s in central Nevada are possible with morning lows ranging from the 20s/30s. && .AVIATION...VFR conditions are expected tonight. Showers are possible at KWMC, KBAM, and KEKO by early morning Monday ahead of a cold front with some MVFR conditions possible in snow showers. Rain and snow showers continue at northern terminals through the afternoon. A strong cold front will move through late Monday afternoon and into the evening, and snow squalls are possible along the front at KBAM, KELY, and possible KELY. A rapid drop in VIS, strong winds, and a quick shot of heavy snow could create hazardous conditions along this front. Strong westerly winds are expected ahead of the front on Monday, strongest in central Nevada, where KTPH could see 45 kt plus gusts by evening. Winds turn northwest behind the front and remain strong at KTPH into Monday night. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 8 AM Monday to 8 AM PDT Tuesday for Northern Elko County-Ruby Mountains and East Humboldt Range. Wind Advisory from 11 AM to 11 PM PDT Monday for Humboldt County- Northern Lander County and Northern Eureka County-Southern Lander County and Southern Eureka County-Southwest Elko County. Wind Advisory from 2 PM to 11 PM PDT Monday for Northeastern Nye County-South Central Elko County-Southeastern Elko County-White Pine County. Wind Advisory from 11 AM Monday to 11 AM PDT Tuesday for Northwestern Nye County. && 90/89/90
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:55 PM PDT | Dust Storm Warning | LKN | Nye | 80 min |
Nearby
High Wind Warnings in Nevada, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.